Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Having watery mucus in stools. Taking probiotic for gas and bloating. Due to lactose intolerance?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
i have been having watery mucus type stools 3-4 times a day maybe more. i will have a normal bowel movement every other day. i have not given anything up so it could be anything. Along with all of this i have stomach and bowel noise most every day. i currently take one probiotic for gas and bloating but it does not help. my wife insists that it is lactose intolerance. what should i do? also, i am 75yrs old and on oxygen therapy. Thank You for your consideration.
Posted Sun, 10 Mar 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 2 hours later
Thanks for writing to us.
Lactose intolerance at the age of 75 is rare. Your symptoms sound like that of a bacterial or parasitic infection and you would need a combination of antibiotics like ofloxacin and ornidazole. Continue with Pre and Probiotic. We would also need to start you on a proton pump inhibitor like Rabeprazole to control excessive acid. Since these are prescription drugs,
Stomach and bowel noise is due to movement of the bowels inside the abdomen. It can be expected in such a state.
If the symptoms are not controlled get an Lactose-Hydrogen breath test which confirms the diagnosis of Lactose intolerance.
Let me know if you have any more questions.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor